MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient had a pericardial effusion, which was confirmed via intracardiac echocardiography (ice).The case was aborted, and the patient was under general anesthesia.Subsequently, the patient required cardiopulmonary resuscitation (cpr), and open chest thoracotomy.The patient was then transported to the operating room (or) for a subsequent procedure or surgery.The patient's hospitalization was extended.The patient is recovering, and the extent of permanent injuries were unable to be determined.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files did not show any system notice for the date of the event.The sheath was not returned and there was no indication of a product malfunction.Some known clinical issues (cardiac perforation, pericardial effusion, tamponade and pulmonary vein tear) were encountered during the procedure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated that during the open chest thoracotomy, a pulmonary vein (pv) tear was found and repaired.Additionally, the patient has since been discharged home.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7139815
Report Number3002648230-2017-00715
Device Sequence Number93981
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number58287
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age71 YR